rx-sexualhealth.com

Cited source

Vaginal atrophy and genital pain in women on depot medroxyprogesterone acetate contraceptive injection

Perkins N (2024)

Aust N Z J Obstet Gynaecol · PMID 37817446

Abstract

Depot medroxyprogesterone acetate causes a hypo-estrogenic state in over half of users although clinical vaginal atrophy causing superficial dyspareunia is thought rarely to occur. This is a case series of ten women using depot medroxyprogesterone acetate who presented with superficial dyspareunia and clinical vaginal atrophy. The women were treated with vaginal estriol cream and their contraception was discontinued or changed. All patients had either a complete resolution of symptoms or a substantial improvement at follow-up, and the clinical and laboratory findings of vaginal atrophy had resolved. This case series demonstrates that vaginal atrophy may occur more frequently than previously thought.

View full record on PubMed ↗